A 18-year-old member asked:
Disclaimer

would starting my next months birth control before my period is over cause my birth control to be uneffective?

1 doctor answer
Dr. Dennis Higginbotham
29 years experience Obstetrics and Gynecology
No - it would be OK: You will still have effective contraception, you will likely just have a shorter period. Some women do an extended cycle with their ocp's by discarding the placebo pills and starting a new pack - they don't have a period at all. After 3 or 4 packs of pills, they take the placebo pills and have a period.
Answered on Feb 16, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Asha Kamnani
42 years experience Obstetrics and Gynecology
Yes: When ever you stop birth control pills, you will get another full period.
A 17-year-old female asked:
Dr. Stephen Richards
41 years experience Obstetrics and Gynecology
Nope: Irregular bleeding is common with Nexplanon
A 37-year-old member asked:
Dr. Shiao-Yu Lee
Specializes in Gynecology
Period change: I guess you mean birth controll pills. The answer is your body may be adjusting to the new pill, but do a pregnancy test to be sure.
A 32-year-old member asked:
Dr. Wendy Askew
23 years experience Obstetrics and Gynecology
Yes: Sometimes, more so with certain types of pills, they can cause the lining of the uterus to become too thin in order for bleeding to occur at the end o ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month